Is quitting Sertraline (Zoloft) cold turkey a good idea?
I've been taking it for about 14 months for depression and anxiety. I feel it has probably helped me quite a bit; however, my circumstances have also drastically changed in the past year (eg. I moved into my own place away from controlling parents) so there are probably other reasons why I generally feel better now than I did a year ago.
This morning I ran out of Sertraline, and I could go to the doctor's for more tomorrow but I'm not sure I should. I've wanted to quit for a while, as I've felt my libido has decreased and I often feel I lack energy and can spend whole days feeling like a zombie. However my psychiatrist recently advised me against coming off it.
Also there are herbs like Ginseng which I used to take and which would make me feel full of energy but I can't take them while on Sertraline and I want to take them again. All in all, is it a good idea for me to quit Sertraline against medical advice, and cold turkey at that? Would it be dangerous and what withdrawal symptoms should I expect if I go through with it?
- 9 years agoFavorite Answer
No. Stopping abruptly can worse side effects or cause withdrawal symptoms such as dizziness, hallucinations, agitation, anxiety, GI upset, and headaches. All anti-depressants need to be tapered.